Mississippi, 2011Flash Flood in Mississippi, September 19, 2011
September 19, 2011 · NWS JAN · 1 event in 1 county or zone
Multiple storms passed over the town of Heidelberg during the evening hours of September nineteenth. Three homes flooded and several roads washed out in town.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple storms passed over the town of Heidelberg during the evening hours of September nineteenth. Three homes flooded and several roads washed out in town.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 19, 8:13 PM CST, 32 minutes earlier.
Area forecast discussion, Sep 19, 8:13 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
913 PM CDT MON SEP 19 2011
.UPDATE...THE FRONT REMAINS STALLED ACROSS THE REGION BUT
CONVECTION CONTINUES TO DECREASE ACROSS THE FORECAST AREA...EDGING
TO THE EAST AND DECREASING IN COVERAGE OVER THE ARKLAMISS.
THUNDERSTORM ACTIVITY HAS ENDED WITH THE DIURNAL LOSS OF HEATING BUT
THE CHANCE OF SHOWERS WILL CONTINUE OVERNIGHT DUE TO THE STALLED
FRONT AND HEALTHY MOISTURE FIELD ACROSS THE REGION. THE FORECAST
GENERALLY REMAINS ON TRACK WITH SLIGHT CHANCE POPS MOST AREAS EXCEPT
CHANCE CATEGORY IN THE EAST. ONLY SMALL TWEAKS MADE TO OVERNIGHT
TEMPERATURES AND CLOUD COVER.
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...
CONVECTION ASSOCIATED WITH PRE-FRONTAL CONVERGENCE AXIS CONTINUES TO
SHIFT EAST ACROSS THE ARKLAMISS THIS AFTERNOON. SURFACE ANALYSIS
SHOWS THE ACTUAL FRONTAL BOUNDARY DRAPED NEAR THE DELTA WHERE A
DECENT DEW POINT GRADIENT EXISTS. MODEL GUIDANCE CONTINUES TO SHOW
THE SURFACE BOUNDARY HANGING BACK IN VICINITY OF THE DELTA IN ONE
FORM OR ANOTHER THROUGH MID WEEK BEFORE A STRONGER COLD FRONT SWINGS
ACROSS THE REGION LATE THURSDAY OR EARLY FRIDAY.
IN THE MEANTIME...A RELATIVELY WARM AND HUMID AIR MASS FOR MID
SEPTEMBER IS GOING TO REMAIN IN PLACE ACROSS THE REGION SOUTH OF THE
FRONT. DAYTIME HEATING OF THE WARM SECTOR SHOULD YIELD ENOUGH
INSTABILITY EACH AFTERNOON FOR ISOLATED SHOWER/THUNDERSTORM ACTIVITY
ACROSS MOST OF THE CWA...ALTHOUGH THE BEST CHANCES WILL BE FURTHER
SOUTH/EAST WHERE THE DEEPER MOISTURE WILL BE. AS WE HEAD INTO THE
OVERNIGHT HOURS ANY CONVECTION THAT DEVELOPS SHOULD DIMINISH...AGAIN
WITH THE BEST CHANCES FOR LINGERING RAINS CONFINED SOUTH OF THE
NATCHEZ TRACE. SEVERE STORM POTENTIAL CONTINUES TO BE MINIMAL AS
ATMOSPHERIC FLOW REMAINS WEAK ACROSS THE DEEP SOUTH. NO CHANGES ARE
PLANNED FOR THE HWO.
ONE LAST THING TO MENTION WILL BE THE CHANCE FOR FOG TONIGHT ACROSS
THE DELTA AND UP IN NORTH CENTRAL PORTIONS OF THE CWA. RAINS FROM
THIS MORNING COUPLED WITH A LACK OF BOUNDARY LAYER DRYING WILL KEEP
MOIST SURFACE CONDITIONS IN PLACE TONIGHT. CLOUD COVER SHOULD
GENERALLY BE ON THE DECREASE ACROSS THIS REGION AS WELL AS DRIER AIR
ALOFT PUSHES EAST. AS LONG AS THE CLOUDS TRY TO CLEAR OUT FOG SHOULD
BE EASY TO COME BY CONSIDERING DEW POINTS WILL HANG AROUND 67
DEGREES OR SO.
GFS POPS WERE ADJUSTED A BIT EACH PERIOD ALTHOUGH NO SIGNIFICANT
CHANGES WERE MADE. GFS MOS TEMPS WERE REASONABLE AS WELL...WITH THE
ONLY CHANGE BEING A BLEND WITH THE SLIGHTLY WARMER NAM MOS NUMBERS
TUE AND WED NIGHT. /BK/
.PREVIOUS LONG TERM...(THURSDAY THROUGH MONDAY)...
THE DEEPENING UPPER LEVEL TROUGH CROSSES THE GREAT LAKES WEDNESDAY
AND WILL CONTINUE THE PROCESS OF CARVING OUT A MEAN LONGWAVE TROUGH
AXIS OVER THE ERN CONUS FOR LATE THIS WEEK. RATHER WARM CONDITIONS
WEDNESDAY WILL BE FOLLOWED BY A DOWNWARD TREND IN TEMPERATURES BY
FRIDAY AS A STRONGER COLD FRONT MOVES THROUGH THE REGION ON THURSDAY.
MORE COOL AND DRIER CONDITIONS ARE SET TO RETURN FOR YET ANOTHER
GORGEOUS WEEKEND.
THE POTENTIAL FOR SOME STRONG STORMS COULD DEVELOP ON THURSDAY AS
THAT STRONGER COLD FRONT DIVES INTO THE THE AREA. THE BEST RISK FOR
THESE STORMS SHOULD RESIDE OVER ERN/SRN MS WHERE LOW LEVEL 850MB
THETA-E AIR OF 335C EXISTS DURING PEAK DAYTIME HEATING. WILL NOT
INCLUDE ANY HAZARDS IN THE HWOJAN FOR NOW.
THE FRONT APPEARS TO PUSH THROUGH THE REGION BY EARLY THURSDAY
EVENING WITH CLOUDS LINGERING BEHIND THE FRONT INTO FRIDAY MORNING.
THEN MUCH DRIER AIR WILL FILTER IN AS DEWPOINTS WILL DROP INTO THE
UPPER 40S TO LOW 50S. HIGHS FRIDAY REACH INTO THE UPPER 70S WITH COOL
NORTH BREEZES AND CLEARING OF CLOUD COVER. PLENTY OF SUNSHINE
EXPECTED OVER THE COMING WEEKEND DAYS AS HIGHS PUSH CLOSE TO 80F
AGAIN AND OVERNIGHT LOWS DIP INTO THE 50S FOR SEVERAL CONSECUTIVE
NIGHTS. A DRY SURFACE RIDGE AXIS OF 1020MB AND PWATS DROPPING TO A
MEAGER 0.5-1.0 INCHES SHOULD RESULT IN THE PLEASANT REGIME.
GENERALLY FOLLOWED MEX GUIDANCE BUT USED A BLEND OF ENSEMBLE MEANS
FOR A COUPLE OF MAXES. IF THE ECMWF WERE TO VERIFY EARLY NEXT WEEK
WITH A CLOSED MID LEVEL LOW IN GA...WE COULD BE EVEN COOLER THAN
CURRENTLY EXPECTED. WE WILL BE MONITORING THESE TRENDS AS THE WEEK
PROGRESSES. /40/
&&
.AVIATION...
CONDITIONS WILL BE VFR BKN-OVC 4-6K FEET THIS EVENING EXCEPT MVFR
BKN-OVC 1500-3000 IN AREAS OF RAINFALL. LOOK FOR DETERIORATING
CONDITIONS BY 06Z AS LOW LEVEL MOISTURE WILL REMAIN HIGH AND THE
PRESENCE OF A STALLED SFC FRONT WILL HELP TO DEVELOP IFR/LIFR
CEILINGS/VIS CONDITIONS FOR MOST OF THE 06-14Z PERIOD AS AREAS OF
FOG DEVELOP. /CME/03
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
BK/CME/03
Hazardous weather outlook, Sep 19, 1:45 PM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT MON SEP 19 2011
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
245 PM CDT MON SEP 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
BK
In the hours before
Special weather statement, Sep 19, 3:32 PM CST, 5 hours 13 minutes before
MSZ056-057-192230-
SMITH MS-JASPER MS-
432 PM CDT MON SEP 19 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT MON SEP 19 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF RALEIGH AT 432 PM
CDT...MOVING NORTHEAST AT 20 MPH.
PEOPLE IN NORTHWESTERN JASPER AND SMITH COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3211 8910 3184 8947 3196 8962 3223 8936
3222 8923
TIME...MOT...LOC 2132Z 224DEG 16KT 3197 8946
DHBFlash Flood, Jasper
- When
- September 19, 8:45 PM CST to 9:30 PM CST
- Where
- Jasper County, 1.07 mi NNE of Heidelberg to 0.41 mi W of Stafford Spgs
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 31.894, -88.992
Three homes were flooded in Heidelberg. Several roads around town were washed out as well.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in North Dakota, September 19 to 20, 201154 kt wind · 31 events
- Damaging Winds in Texas, September 19, 2011$21,000 · 52 kt wind · 4 events
- High Wind in South Dakota, September 19 to 20, 201156 kt wind · 12 events
- High Wind in Montana, September 19, 201156 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 19, 20113 events
- Flash Flooding in Tennessee, September 19, 2011$10,000 · 3 events
- Damaging Winds in Montana, September 19, 201155 kt wind · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, September 19, 20111 event
- Heavy Rain in Florida, September 19, 20111 event
- Waterspout in Gulf of Mexico, September 19, 20111 event
- Tornado in Mississippi, September 19, 2011EF0 · 1 event
- Tornado in Florida, September 19, 2011EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339696.